Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change from AZT to DDI
Jan 23, 2005

Dear Doctor Conway:

I have been on drug combination of AZT 200 mg twice a day, 3TC 150 mg twice a day, and Sustiva 600 mg once a day for almost 6 and a half years. Recent CD4 and Viral Load are 450 and <50, respectively.

The problem that I have is Lipoathrophy, veiny arms and legs.

I was just told by doctor that to lower this such a problem, I can change AZT to DDI.

Is there any scientificly proven study? How is about the potency of this new regimen?

Thanks in advance

Bye Tommy

Response from Dr. Conway

A single drug switch is totally permissible in this setting. I would have absolutely no concerns about the potency of this new regimen. This being said, you need to understand that at best, it is most likely that this change will prevent the lipoatrophy from progressing, and not reverse it. It may not actually even do that, so you need to be realistic here...but I do wish for you that the change is beneficial to you, and at least have the peace of mind that it is totally safe.



Previous
psoriasis
Next
Switch from Zidovudine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement